MAUDE Adverse Event Report: MAGELLAN DIAGNOSTICS LEADCARE II ANALYZER

MAGELLAN DIAGNOSTICS LEADCARE II ANALYZER
Model Number LEADCARE II
Medical Device Problem Codes Bent (1059); Failure to Sense (1559); Device Sensing Problem (2917)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A significant number of error messages were generated by the analyzer prior to the complaint, suggesting the analyzer had issues.When the error occurs no results are generated by the instrument.Analyzer was performing as expected by generating those errors, however customer was not running qc according to manufacturer's instructions.No reported harm or injuries occurred as a result of this issue.Corrosion was noted on analyzer sensor pins.Corrosion of the sensor pins occurs when there is overexposure of the analyzer pins to the assay's acidic treatment reagent.This occurs when used test sensors are not removed immediately after testing (per instrument instructions) or when too much sample is added to the test sensor.Periodic testing with blood lead qc controls is used to monitor analyzer performance.Magellan provided the customer with a new instrument, additional training, and additional information on proper analyzer maintenance.No further issues of this nature have been reported by this customer.Late filing is part of magellan diagnostics, inc.Response to fda's 483 issued on 29jun2017.(b)(4).
 
Event or Problem Description
The analyzer display was changing at inappropriate intervals.This type of error generates no results when it occurs.Customer reported appearance of corrosion of the pins, and one bent pin.Testing of the customer's analyzer at magellan showed all qc results out of range low.Customer was not running periodic qc according to manufacturer's instructions.

Brand Name
LEADCARE II ANALYZER
Common Device Name
LEADCARE II
Manufacturer (Section D)
MAGELLAN DIAGNOSTICS
101 billerica ave
#4
n billerica MA 01862
MDR Report Key7142580
Report Number1218996-2017-00026
Device Sequence Number11072287
Product Code DOF
UDI-Device Identifier00850355006178
UDI-Public00850355006178
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K052549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLEADCARE II
Device Catalogue Number70-6529-R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2017
Initial Report FDA Received Date12/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1